Alert archive / Georgia / Areal Flood Warnings in 2016
Areal Flood Warning 9, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 6, 2016, 7:34 AM EST for 6 counties in Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2016, 7:34 AM EST (12:34 UTC)
- Expired
- Dec 6, 2016, 11:30 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emanuel County, GA, Montgomery County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 638 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WGUS42 KFFC 061234
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 AM EST TUE DEC 6 2016
GAC107-209-271-279-283-309-061630-
/O.NEW.KFFC.FA.W.0009.161206T1234Z-161206T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY GA-TREUTLEN GA-TOOMBS GA-WHEELER GA-TELFAIR GA-EMANUEL GA-
734 AM EST TUE DEC 6 2016
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL GEORGIA...
SOUTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA...
TOOMBS COUNTY IN SOUTHEASTERN GEORGIA...
WHEELER COUNTY IN CENTRAL GEORGIA...
TELFAIR COUNTY IN CENTRAL GEORGIA...
SOUTH CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 1130 AM EST
* AT 732 AM EST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. RAINFALL AMOUNTS OF 4 TO
6 INCHES OF RAIN HAVE FALLEN.
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3178 8303 3184 8317 3188 8320 3193 8317
3214 8295 3218 8287 3220 8288 3227 8276
3232 8273 3235 8224 3217 8218 3191 8223
3197 8244 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3192 8268 3178 8289
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 6, 6:31 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 6, 6:31 AM EST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 631 AM EST Tue Dec 6 2016 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 330 AM EST Tue Dec 6 2016/ SHORT TERM /Today through Wednesday/... Models in good agreement through the short term. The H5 short wave over the lower Mississippi Valley will move rapidly east northeast today...and by 18Z it will be moving into the Carolinas. The last wave of precipitation was moving into the CWA from AL. This area will move rapidly east and by 18Z most of the CWA will be precip free with only a few showers lingering in the northeast mountains. Rapid drying aloft should keep any showers/tstorms from developing along the cold front as it moves across the CWA this afternoon. The warm front to our south has not been progged very well by the models and it still remains south of the CWA. At this time it is expected to lift slowly northward to the southern CWA border...but not expected to push much further north than this as the wedge is firmly in place. However with the front in the vicinity of the southern part of the CWA...will need to keep the risk of thunder through the morning hours...although the risk of severe storms is diminishing. having said that...will maintain the tornado watch until 5 AM but there are no plans at this time to extend it. Dry and stable air will spread over the CWA this afternoon through Wednesday. 17 LONG TERM /Wednesday Night through Monday/... No significant changes to the Long-Term Forecast trends with this cycle. Moisture associated with the mid/late week system still looks limited but chance POPs still appear appropriate, at least across the north and west. GFS and ECMWF also not as extreme concerning the cold air behind this system with the core of the coldest air remaining north of the state. Still, this ushers in the coldest air so far this season. Overall pattern remains fairly progressive and upper-level flow quickly flattens and turns southwesterly with a fairly quick moderation of the cold airmass expected going into the weekend. Onset of the next round of precipitation still looks delayed long enough for the airmass to warm sufficiently for a minimal risk of any wintry precipitation across the far north with this weekend system. 20 && .AVIATION... 12Z Update... IFR cigs will hold until the cold front passes which should be between 14 and 18z this morning. Cigs will become MVFR this afternoon in the ATL/AHN areas...and VFR in the CSG/MCN areas. Expect skies to become scattered in the AHN area this evening...and ATL late tonight. Winds will be easterly...becoming westerly after the frontal passage. Showers and isolated tsra will be widespread ahead of the front with rapidly drying conditions behind the front. //ATL Confidence...12Z Update... Medium on tsra development this morning. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 56 45 62 42 / 100 10 5 10 Atlanta 63 45 60 43 / 100 10 5 10 Blairsville 54 39 58 38 / 100 10 10 20 Cartersville 61 42 58 40 / 100 10 5 20 Columbus 67 49 64 45 / 100 10 0 5 Gainesville 53 44 59 42 / 100 10 5 10 Macon 70 47 66 43 / 100 10 0 5 Rome 60 41 57 39 / 100 10 10 30 Peachtree City 65 44 61 41 / 100 10 0 10 Vidalia 76 52 68 48 / 100 10 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Dec 6, 6:15 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EST TUE DEC 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 615 AM EST TUE DEC 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A FEW THUNDERSTORMS POSSIBLE THIS MORNING ACROSS NORTH AND CENTRAL GEORGIA. A RAPIDLY MOVING COLD FRONT WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA THIS MORNING. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED ALTHOUGH BRIEF HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. THE SHOWERS AND THUNDERSTORMS WILL END ACROSS THE AREA BY NOON TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 7:40 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 50 min |
| Dec 5, 8:25 PM EST | Special Weather Statement | FFC | Crisp, Wilcox | 50 min |
| Dec 6, 7:40 AM EST | Special Weather Statement | FFC | Dodge, Emanuel, Laurens, Treutlen | 50 min |
Nearby
Areal Flood Warnings in Georgia, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.